Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 217, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2011, 6:12 PM CDT for Dallas County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2011, 6:12 PM CDT (23:12 UTC)
- Expired
- Apr 30, 2011, 7:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:48 PM CDT | HAIL 0.88 | 2 Wnw Mesquite, TX | NICKEL HAIL 2 WNW OF MESQUITE. |
| Apr 30, 6:57 PM CDT | HAIL 1.75 | Mesquite, TX | GOLF BALL SIZED HAIL JUST EAST OF I635 ALONG US80 |
| Apr 30, 7:12 PM CDT | HAIL 1 | Mesquite, TX | HAIL TO THE SIZE QUARTERS IN THE CITY OF MESQUITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -675 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS54 KFWD 302312
SVRFWD
TXC113-010015-
/O.NEW.KFWD.SV.W.0217.110430T2312Z-110501T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT SAT APR 30 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COCKRELL HILL...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOWNTOWN DALLAS AROUND 635 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM.
&&
LAT...LON 3299 9652 3269 9652 3255 9702 3277 9703
3299 9666
TIME...MOT...LOC 2311Z 244DEG 16KT 3274 9687
$$
251 follow-up statement
819
WWUS54 KFWD 302339
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT SAT APR 30 2011
TXC113-010015-
/O.CON.KFWD.SV.W.0217.000000T0000Z-110501T0015Z/
DALLAS TX-
639 PM CDT SAT APR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR DALLAS COUNTY...
AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF DOWNTOWN DALLAS...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BALCH SPRINGS AROUND 650 PM CDT...
MESQUITE AND GARLAND AROUND 655 PM CDT...
SUNNYVALE AROUND 700 PM CDT...
ROWLETT AND SACHSE AROUND 705 PM CDT...
SPOTTERS HAVE OBSERVED A WALL CLOUD IN SOUTH DALLAS.
LAT...LON 3299 9652 3269 9652 3255 9702 3277 9703
3299 9666
TIME...MOT...LOC 2338Z 258DEG 20KT 3276 9671
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:02 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 30, 6:02 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 602 PM CDT SAT APR 30 2011 .UPDATE... TORNADO WATCH 257 IN EFFECT UNTIL 200 AM FOR AREAS EAST OF A BONHAM...ROCKWALL...GUN BARREL CITY LINE. NEW ZONE PACKAGE WILL BE OUT SHORTLY. 75 && .PREV DISCUSSION... /ISSUED 345 PM CDT SAT APR 30 2011/ A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTH TEXAS THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AS SURFACE HEATING HELPS TO DESTABILIZE THE LOWER LEVELS OF THE ATMOSPHERE. THERE IS STILL SOME UNCERTAINTY ON WHETHER THE CAP WILL COMPLETELY BREAK AND SURFACE BASED STORMS CAN DEVELOP. SHORT RANGE GUIDANCE SUGGESTS THAT THE CAP HAS WEAKENED SIGNIFICANTLY JUST AHEAD OF THE STALLING COLD FRONT WHICH WAS NEAR A GAINESVILLE...FORT WORTH...TO COMANCHE LINE AT 3 PM. THE LEADING EDGE OF THE FRONT HAS BECOME VERY WEAK DUE TO VIGOROUS MIXING ON THE LEADING EDGE. THEREFORE...WE WILL KEEP CHANCE POPS FOR THE LATE AFTERNOON/EARLY EVENING HOURS JUST AHEAD OF THE FRONT. SINCE THE UPPER LEVEL SUPPORT WILL REMAIN WELL TO THE WEST NEAR THE FOUR CORNERS REGION THIS EVENING AND CONVERGENCE ALONG THE FRONT WILL BE WEAK...STORM DEVELOPMENT AND COVERAGE MAY BE LIMITED. HOWEVER...IF ANY STORMS CAN DEVELOP...THERE IS ENOUGH INSTABILITY AND SHEAR TO SUPPORT SEVERE STORMS. THE PRIMARY HAZARD WILL BE HAIL AND DAMAGING WIND. STORMS COVERAGE SHOULD INCREASE OVERNIGHT INTO SUNDAY AS LARGE SCALE LIFT AS WELL AS LIFT OVER THE SURFACE BOUNDARY INCREASES. STORMS TONIGHT/SUNDAY MORNING WILL BE ELEVATED AND WILL POSE A BIT LESS OF A SEVERE WEATHER THREAT BUT STILL MAY CONTAIN SOME HAIL AND STRONG WINDS. THE COLD FRONT WILL REMAIN STALLED OVER THE REGION SUNDAY WITH WIDESPREAD RAIN AND THUNDERSTORMS ALONG AND NORTH OF IT. THERE WILL BE A THREAT OF SEVERE STORMS SUNDAY ...WITH THE BEST CHANCES ALONG AND JUST AHEAD OF THE BOUNDARY OVER THE SOUTHEAST COUNTIES OF NORTH TEXAS. THE WEATHER PATTERN WILL REMAIN UNSETTLED SUNDAY NIGHT THROUGH MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES EAST AND LOW LEVEL MOISTURE IS LIFTED OVER THE COOL AIR AT THE SURFACE. WE EXPECT AREAS OF RAIN AND THUNDERSTORMS OVER MUCH OF THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT WITH MUCH LESS OF A THREAT OF SEVERE WEATHER. SOME LOCALLY HEAVY RAINFALL IS LIKELY WITH THIS EVENT BUT DUE TO THE RECENT RAINFALL DEFICIT...THE EXPECTED QPF AND DURATION OF THE EVENT...WE DO NOT FEEL A FLASH FLOOD WATCH IS WARRANTED AT THIS TIME. WE WILL HAVE TO WATCH THE EVOLUTION OF THE SYSTEM OVER THE NEXT 24 HOURS SINCE SOME AREAS COULD RECEIVE RAINFALL TOTALS THROUGH TUESDAY MORNING BETWEEN 2 AND 3 INCHES. THE RAINFALL SHOULD COME TO AN END TUESDAY AS THE UPPER SYSTEM EXITS THE REGION AND MUCH DRIER AND MORE STABLE AIR MOVES IN BEHIND IT. TUESDAY NIGHT THROUGH SATURDAY SHOULD BE QUIET OVERALL WITH DRY WEST TO NORTHWEST FLOW ALOFT AND SLOWLY RETURNING LOW LEVEL MOISTURE. THERE ARE NO STRONG SIGNALS FOR SHOWERS AND THUNDERSTORMS IN THE EXTENDED PORTION OF THE FORECAST SO WILL REMOVE ANY MENTION OF POPS THE LATTER HALF OF THE WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 68 47 55 43 / 60 90 50 70 50 WACO, TX 71 76 48 57 42 / 40 70 60 60 50 PARIS, TX 61 66 48 54 43 / 60 90 60 70 50 DENTON, TX 58 61 46 57 39 / 60 90 50 70 40 MCKINNEY, TX 61 66 45 56 38 / 60 90 60 70 50 DALLAS, TX 66 70 47 55 44 / 60 90 60 70 50 TERRELL, TX 67 72 49 56 42 / 60 80 60 70 50 CORSICANA, TX 70 78 50 56 45 / 40 70 60 60 50 TEMPLE, TX 72 79 48 56 41 / 40 60 60 60 50 MINERAL WELLS, TX 59 60 43 53 38 / 60 70 40 70 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/75
Hazardous weather outlook, Apr 30, 3:30 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SAT APR 30 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 330 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON WILL BECOME LIKELY TONIGHT ACROSS MUCH OF NORTH TEXAS. SOME STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE THREATS. A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHEASTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND MONDAY. SOME STORMS COULD AGAIN BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. PERIODS OF HEAVY RAIN COULD ALSO OCCUR BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEGINNING IN EASTERN NORTH TEXAS THIS EVENING.
In the hours before
Special weather statement, Apr 30, 6:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 602 PM CDT SAT APR 30 2011 TXZ119-302330- DALLAS TX- 602 PM CDT SAT APR 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... DALLAS COUNTY AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES EAST OF GRAND PRAIRIE...MOVING EAST AT 10 MPH. COCKRELL HILL IS IN THE PATH OF THIS STORM...WHICH WILL BE CAPABLE OF PRODUCING HALF-INCH HAIL AND WIND GUSTS TO 45 MPH. IN ADDITION...ANOTHER STORM HAS QUICKLY DEVELOPED JUST WEST OF DOWNTOWN DALLAS. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM. LAT...LON 3297 9667 3270 9654 3258 9702 3277 9703 TIME...MOT...LOC 2259Z 248DEG 11KT 3271 9695 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 6:02 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Apr 30, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.